Alert archive / Mississippi / Tornado Warnings in 2001
Tornado Warning 31, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jun 8, 2001, 2:20 PM CDT for Hancock County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 8, 2001, 2:20 PM CDT (19:20 UTC)
- Expired
- Jun 8, 2001, 2:50 PM CDT
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hancock County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.3 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
211 WFUS54 KLIX 081922 TORNEW MSC045-081945- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 220 PM CDT FRI JUN 8 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * TORNADO WARNING FOR... HANCOCK COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 250 PM CDT * AT 219 PM CDT...WAVELAND POLICE DEPARTMENT REPORTED A TORNADO OVER BUCCANEER STATE PARK ON THE OUTSKIRTS OF WAVELAND MISSISSIPPI. THE THUNDERSTORM ASSOCIATED WITH THIS TORNADO IS MOVING NORTH-NORTHEAST ABOUT 15 MPH. SEEK SHELTER ON THE LOWEST FLOOR OF A BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET OR BATHROOM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3041 8965 3028 8950 3046 8938 3064 8941
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jun 8, 3:40 AM CDT, 10 hours 40 minutes earlier.
Area forecast discussion, Jun 8, 3:40 AM CDT, 10 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 340 AM CDT FRI JUN 8 2001 ...HEAVY RAINFALL EXPECTED TO CONTINUE WITH FLASH FLOOD/FLOOD WATCH EXTENDED THROUGH TONIGHT... STATUS QUO IS THE WAY TO GO...ALTHOUGH THE AMPLIFYING UPPER PATTERN ACROSS NORTH AMERICA WILL SLIGHTLY CHANGE THE ORIENTATION OF THE DEEPER MOISTURE AND HEAVY RAIN POTENTIAL AREAS ACROSS THE LOWER MS VALLEY. 18 HOUR WATER VAPOR LOOPS SHOW THE MID/UPPER LOW ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM ALLISON MOVING SLOWLY SW FROM E CENTRAL TO SE TX. A SLIGHTLY DISCONTINUOUS 30-35 KNOT 250 JET MAX EXTENDS FROM W CENTRAL/NE MEXICO INTO THE NW GULF...AND FROM SE LA ACROSS SE MS...AND MERGING WITH A STRONG POLAR JET IN THE MID ATLANTIC COAST REGION. THIS PATTERN SHOULD CONTINUE TO PLACE THE FORECAST AREA IN AN AREA OF MID/UPPER DIVERGENCE. TO ADD TO THE TROUBLE...ANOTHER IN A SERIES OF SHORTWAVE TROUGHS/VORT LOBES IS SWINGING NE ACROSS THE NW GULF WHICH IS AIDING IN ANOTHER MOISTURE SURGE FROM THE SW GULF. LOOKING BACK AT THE LAST FEW DAYS...THE AVN HAS HAD SOME SUSPICIOUS LOOKING STRONG VORT MAXIMA MOVING NORTH FROM THE GULF ACROSS THE FORECAST AREA...HOWEVER MANY OF THESE FEATURES HAVE VERIFIED INTO MASSIVE MCS BLOWUPS AND RESULTANT FLOODING ACROSS E CENTRAL/SE LA. MODEL TIMING OF THESE FEATURES AND QPF WILL NEVER BE PERFECT...BUT THE OVERALL IDEA IS GOOD. TO SUM THINGS UP...WILL MAINTAIN THE FLASH FLOOD/FLOOD WATCH FOR THE CURRENT AREA AND EXPAND IT IN TIME THROUGH TONIGHT. FLASH FLOOD GUIDANCE IS STILL FAIRLY HIGH ACROSS HARRISON AND JACKSON COUNTIES...SO WILL LEAVE THEM OUT OF THE WATCH FOR NOW... HOWEVER...THEY MAY NEED TO BE ADDED TO THE WATCH LATER TODAY IF ENOUGH HEAVY RAIN THREATENS THE AREA. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES CAN BE EXPECTED THROUGH TONIGHT WITH LOCAL AMOUNTS UP AROUND 5 INCHES. AS WITNESSED YESTERDAY...RAINFALL RATES OF 3/4 INCH PER HOUR AND 1.25 TO 1.5 INCHES IN 3 HOURS WILL RESULT IN STREET FLOODING WITH SLIGHTLY HIGHER AMOUNTS THREATENING PROPERTY IN SOME AREAS. RAINFALL CHANCES SHOULD STAY IN THE LIKELY CATEGORY TONIGHT AND ESPECIALLY SATURDAY AS ANOTHER SHORTWAVE AND ENHANCED UPPER DIFFLUENCE AREA AFFECT THE FORECAST AREA. FALLING HEIGHTS IN THE EASTERN U.S. WILL HELP PUSH A WEAK SURFACE FRONT SOUTH INTO S MS TONIGHT AND SAT WHICH SHOULD HELP TAPER OFF RAINFALL AMOUNTS SLIGHTLY IN THE SW MS ZONES SAT AND SAT NIGHT. SUN INTO TUE...THE REMNANTS OF ALLISON MAY CONTINUE TO JUST DRIFT SOUTH ALONG THE LOWER TX COAST/W GULF. WE SHOULD CONTINUE TO HAVE AT LEAST SCATTERED MAINLY AFTERNOON CONVECTION NEXT WEEK. THIS SHOULD RESULT IN LIGHTER DAILY RAINFALL AMOUNTS. KMCB 83/69/86/68 8663 KBTR 83/71/86/70 8675 KMSY 83/74/85/72 9776 KGPT 83/72/84/72 9775 .NEW...NONE. LA...FLASH FLOOD/FLOOD WATCH LAZ034>040-046>050-056>070. MS...FLASH FLOOD/FLOOD WATCH MSZ068>071-077-080. 22
In the hours before
Special weather statement, Jun 8, 11:00 AM CDT, 3 hours 20 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-091200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT FRI JUN 8 2001 .SYNOPSIS...THE REMNANTS OF TROPICAL STORM ALLISON ARE EXPECTED TO MOVE SLOWLY SOUTHWEST OVER SOUTHEAST TEXAS TODAY AND TONIGHT. DEEP TROPICAL MOISTURE AND UPPER LEVEL DISTURBANCES MOVING NORTHEAST OUT OF THE GULF OF MEXICO WILL CONTINUE TO BRING SCATTERED AREAS OF HEAVY RAIN ACROSS MUCH OF THE CENTRAL GULF COAST REGION THROUGH TONIGHT. .THUNDERSTORMS... THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON CONTINUING INTO TONIGHT. THE MAIN THREAT FROM THUNDERSTORMS WILL BE VERY HEAVY RAINFALL...OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES...AND WIND GUSTS UP TO 40 MILES AN HOUR...HOWEVER...A FEW OF THE STRONGEST STORMS COULD PRODUCE A BRIEF TORNADO. .HEAVY RAIN AND FLOODING... PERIODIC HEAVY RAIN IS EXPECTED ACROSS THE ENTIRE AREA THROUGH TONIGHT. A FEW OF THE HEAVY RAIN AREAS COULD BECOME STATIONARY...CAUSING RAINFALL RATES OF 2 INCHES PER HOUR. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED THROUGH TONIGHT WITH LOCALLY HIGHER AMOUNTS POSSIBLE. HEAVY RAIN ON ALREADY SATURATED GROUND WILL LIKELY CAUSE FLOODING. .ACTIONS...REFER TO THE LATEST FLOOD RELATED WATCHES...WARNINGS AND STATEMENTS. THE ACTIVATION OF STORM SPOTTERS MAY BE NEEDED IF ORGANIZED THUNDERSTORM DEVELOPMENT IS OBSERVED. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
Nearby
Tornado Warnings in Mississippi, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.